Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Los Angeles, CA

December 12, 2014Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Dec 12, 2014, 12:56 AM PST for Ventura County, California. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2014, 12:56 AM PST (08:56 UTC)
Expired
Dec 12, 2014, 9:45 AM PST
In force
9 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 37 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2014-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2014-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WGUS56 KLOX 120856
FFWLOX
CAC111-121145-
/O.NEW.KLOX.FF.W.0015.141212T0856Z-141212T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1256 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR MUD AND DEBRIS FLOWS...
  THE SPRINGS BURN AREA IN VENTURA COUNTY

* UNTIL 345 AM PST

* AT 1247 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A BAND OF HEAVY RAINFALL MOVING EAST ABOUT 20 
  MPH. THIS BAND WILL ARRIVE AT THE SPRINGS BURN AREA 
  BETWEEN 130 AM PST AND 145 AM PST. THIS BAND OF RAINFALL
  HAS A HISTORY OF PRODUCING RAINFALL RATES IN EXCESS OF ONE
  INCH PER HOUR. MUD AND DEBRIS FLOWS FROM THE SPRINGS BURN 
  AREA WILL BE IMMINENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3405 11897 3408 11904 3409 11909 3412 11912
      3422 11899 3414 11889

$$

HALL

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
6 follow-up statements
729 
WGUS76 KLOX 121007
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
207 AM PST FRI DEC 12 2014

CAC111-121145-
/O.CON.KLOX.FF.W.0015.000000T0000Z-141212T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
207 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM PST FOR SOUTH
CENTRAL VENTURA COUNTY...

AT 200 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF INTENSE RAINFALL WITH HOURLY RATES AS HIGH AS 2 
INCHES OCCURRING OVER THE SPRINGS BURN AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3405 11897 3408 11904 3409 11909 3412 11912
      3422 11899 3414 11889

$$

KAPLAN
338 
WGUS56 KLOX 121134
FFWLOX
CAC111-121445-
/O.EXT.KLOX.FF.W.0015.000000T0000Z-141212T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
334 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MUD AND DEBRIS FLOWS IN AND AROUND THE SPRINGS FIRE BURN AREA IN   
  VENTURA COUNTY. 

* UNTIL 645 AM PST

* AT 325 AM PST...MUD AND DEBRIS FLOWS CONTINUED TO IMPACT AREAS    
  AROUND THE SPRINGS FIRE BURN AREA. WITH STEADY RAIN EXPECTED TO    
  CONTINUE FOR THE NEXT SEVERAL HOURS...THE MUD AND DEBRIS FLOWS     
  WILL CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3405 11897 3408 11904 3409 11909 3412 11912
      3422 11899 3414 11889

$$

RAT
294 
WGUS76 KLOX 121344
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
544 AM PST FRI DEC 12 2014

CAC111-121445-
/O.CON.KLOX.FF.W.0015.000000T0000Z-141212T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
544 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM PST FOR THE 
SPRINGS BURN AREA IN SOUTH CENTRAL VENTURA COUNTY...

AT 524 AM PST...SHOWERS WERE LIGHT TO LOCALLY MODERATE OVER THE BURN 
AREA. THIS WILL CONTINUE FOR AN ADDITIONAL HOUR OR TWO. THERE WERE 
REPORTS OF MINOR MUD AND DEBRIS FLOWS STILL COMING DOWN THE HILL. 
THERE WILL BE A FEW SCATTERED SHOWERS LATER TODAY WITH A SLIGHT 
CHANCE OF THUNDERSTORMS TODAY. SHOWERS COULD BE LOCALLY HEAVY AT 
TIMES IN OR NEAR THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3405 11897 3408 11904 3409 11909 3412 11912
      3422 11899 3414 11889

$$

KAPLAN
561 
WGUS56 KLOX 121431
FFWLOX
CAC111-121745-
/O.EXT.KLOX.FF.W.0015.000000T0000Z-141212T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
631 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  AREAS IN AND AROUND THE SPRINGS BURN AREA IN VENTURA COUNTY IN 
  SOUTHWEST CALIFORNIA...

* UNTIL 945 AM PST

* AT 623 AM PST...LOCAL LAW ENFORCEMENT OFFICIALS HAS REPORTED 
  MUD AND DEBRIS FLOWS FROM THE SPRINGS BURN AREA. ADDITIONAL 
  SHOWERS ARE EXPECTED LATER THIS MORNING. IN ADDITION...FLOODING
  FROM EXCESSIVE RUNOFF IS OCCURRING AT CONEJO CREEK AT RIDGE 
  VIEW IN CAMARILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3405 11897 3408 11904 3409 11909 3412 11912
      3422 11899 3414 11889

$$

HALL
816 
WGUS76 KLOX 121518
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
718 AM PST FRI DEC 12 2014

CAC111-121745-
/O.CON.KLOX.FF.W.0015.000000T0000Z-141212T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
718 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM PST FOR SOUTH
CENTRAL VENTURA COUNTY...

AT 709 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
NUMBER OF HEAVY RAIN SHOWERS APPROACHING THE SPRINGS BURN AREA AND 
PACIFIC COAST HIGHWAY. THESE SHOWERS COULD PRODUCE RAINFALL RATES 
NEAR ONE HALF INCH PER HOUR...WHICH WOULD PRODUCE ADDITIONAL MUD AND 
DEBRIS FLOWS TO THE VULNERABLE AREAS ALREADY IMPACTED BY THIS STORM. 
IN ADDITION...THIS RAIN WILL RESULT IN CONTINUED ELEVATED WATER FLOW 
IN THE CONEJO CREEK...WHERE WATER HAS ALREADY OVER TOPPED THE BANKS 
NEAR RIDGEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. DO NOT TRY TO DRIVE THROUGH FLOODED ROADWAYS...AS IT ONLY 
TAKE ONE FOOT OF WATER TO STALL MOST VEHICLES. REMEMBER...TURN 
AROUND DONT DROWN.

&&

LAT...LON 3405 11897 3408 11904 3409 11909 3412 11912
      3422 11899 3414 11889

$$

KITTELL!

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
756 
WGUS76 KLOX 121740
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
940 AM PST FRI DEC 12 2014

CAC111-121750-
/O.EXP.KLOX.FF.W.0015.000000T0000Z-141212T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
940 AM PST FRI DEC 12 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM PST FOR SOUTH
CENTRAL VENTURA COUNTY...

LAT...LON 3405 11897 3408 11904 3409 11909 3412 11912
      3422 11899 3414 11889

$$

BF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 11, 10:55 PM PST, 2 hours 1 minute earlier.

Area forecast discussion, Dec 11, 10:55 PM PST, 2 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1055 PM PST THU DEC 11 2014

...UPDATED AVIATION AND MARINE DISCUSSIONS...

.SYNOPSIS...

A STRONG FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL AND WINDY
CONDITIONS TO MUCH OF THE AREA TODAY THROUGH FRIDAY...WITH THE
STEADIEST RAIN EXPECTED TONIGHT. ISOLATED THUNDERSTORMS AND HIGH
ELEVATION SNOW WILL BE POSSIBLE AS WELL. AFTER A LULL OVER THE
WEEKEND...ANOTHER STORM SYSTEM WILL BRING WET AND UNSETTLED WEATHER
FOR THE FIRST HALF OF NEXT WEEK.

&&

.SHORT TERM (TODAY-SUN)...
AT THIS TIME EVERYTHING IS ON TRACK...THE WARM FRONTAL RAIN SEEMS TO
BE HOLDING OFF ESPECIALLY OVER THE FLATTER TERRAIN. THE MAIN RAIN
BAND IS JUST TO THE WEST OF THE NW TIP OF SLO COUNTY. RADAR SHOWS
SEVERAL NICE ENHANCED BANDS OF RAIN EMBEDDED IN THE FRONT. 00Z MDLS
ARE CONSISTENT AND SHOW THE FRONT REACHING NW SLO COUNTY AT
8PM...WESTERN SBA COUNTY AT 11 PM...THE SBA/VTA BORDER AT 2 AM...IT
THEN ACCELERATES AND IS FCST TO REACH DOWNTOWN L.A. AT 600 AM.

PEAK RAINFALL RATES WILL OCCUR FOR 2 TO 3 HOURS NORTH OF POINT
CONCEPTION AND 1 TO 2 HOURS SOUTH OF POINT CONCEPTION. PEAK RAIN
FALL RATES WILL BE BETWEEN .75 TO 1.00 INCHES PER HOUR. ANY TSTMS
THAT DEVELOP IN THE FRONTAL BAND WILL PRODUCE GREATER THAN 1 INCH
PER HOUR RATES. PRECIP TOTALS LOOK GOOD...ALTHOUGH WOULD NOT BE
SURPRISED TO SEE THE SANTA YNEZ RANGE WITH SOME 4 TO 6 INCH AMOUNTS.

WINDS ARE THE EXTRA ADDED BIG DEAL WITH THIS SYSTEM AND HIGH WIND
WARNINGS NOW COVER THE ENTIRE AREA NORTH OF POINT CONCEPTION AND
WITH 00Z NAM SHOWING 60 MPH WINDS JUST OFF THE SFC COMING UP ALONG
WITH THE FRONT JUST ABOUT ANYWHERE YOU GO IN SLO OR SBA COUNTY THERE
WILL BE 60 MPH WIND GUSTS. THE WINDS WILL BE VERY STRONG ABOVE 5000
FEET WITH WIND GUSTS 75 MPH OR HIGHER. THE WINDS WILL QUICKLY
SUBSIDE AFTER THE FRONT PASSES.

FROM PREVIOUS DISCUSSION

BEHIND THE FRONT...A COLD AND UNSTABLE AIR MASS WILL GENERATE PLENTY
OF SHOWERY PRECIPITATION THROUGH FRIDAY NIGHT.

RAINFALL AMOUNTS THROUGH FRIDAY EVENING ARE STILL ON TRACK...WITH
1-2 INCHES FOR COASTAL/VALLEY AREAS AND 2-4 INCHES IN THE FOOTHILLS
AND MOUNTAINS. THE HEAVIEST RAIN WILL OCCUR RIGHT ALONG THE COLD
FRONT WITH HOURLY RATES BETWEEN 0.50 AND 1.00 INCHES. WITH THE
SHOWERY ACTIVITY BEHIND THE FRONT...HOURLY AMOUNTS AROUND 0.50
INCHES WILL CONTINUE TO BE LIKELY THROUGH FRIDAY. SO...BURN AREAS
WILL BE SUSCEPTIBLE TO FLASH FLOODING AND MUD/DEBRIS FLOWS...AND
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE RECENT BURN AREAS
FROM MIDNIGHT FRIDAY THROUGH FRIDAY EVENING.

DUE TO SIGNIFICANT LIFT ALONG THE COLD FRONT...THERE WILL BE THE
POSSIBILITY OF STRONG THUNDERSTORMS IN ASSOCIATION WITH THE COLD
FRONT. DUE TO GOOD VERTICAL SHEAR...SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING STRONG WIND GUSTS...INTENSE RAINFALL AND
THE POSSIBILITY OF WATERSPOUTS/FUNNEL CLOUDS/WEAK TORNADOES. BEHIND
THE FRONT...THE COLD AND UNSTABLE AIR MASS WILL CONTINUE TO RESULT
IN THE POSSIBILITY OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SEE
LAXSPSLOX FOR DETAILS ABOUT THE POSSIBLE SEVERE THUNDERSTORM THREAT
WITH THE COLD FRONT.

AS FOR WINDS...WITH A TIGHTENING SURFACE PRESSURE GRADIENT AND
STRONG LOWER LEVEL WINDS (50-60 KNOTS AT 850 MB)...STRONG AND GUSTY
SOUTHERLY WINDS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. WILL
EXPECT WARNING LEVEL GUSTS (60-75 MPH) ACROSS ALL MOUNTAIN ZONES...
THE ANTELOPE VALLEY AS WELL AS THE INTERIOR VALLEYS OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES. ELSEWHERE ACROSS THE COASTS AND
VALLEYS THERE WILL LIKELY BE STRONG ADVISORY-LEVEL WINDS (GUSTS
40-55 MPH) AND ADVISORIES WILL BE IN EFFECT FOR THOSE AREAS THROUGH
EARLY FRIDAY MORNING.

ON SATURDAY...OTHER THAN A LINGERING SHOWER THREAT OVER THE
MOUNTAINS IN THE MORNING...DRY CONDITIONS WILL BE EXPECTED. WITH
SOME SUNSHINE...AFTERNOON TEMPERATURES WILL BE A LITTLE WARMER. THE
DRY CONDITIONS WILL CONTINUE ON SUNDAY...WITH AFTERNOON TEMPERATURES
INCHING UP A BIT HIGHER STILL.

.LONG TERM (MON-THU)...
FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT THROUGH THE
PERIOD. FOR MONDAY THROUGH WEDNESDAY...A COUPLE OF STORM SYSTEMS
WILL MOVE ACROSS THE AREA...BRINGING ANOTHER THREAT OF RAINFALL TO
THE AREA. FORTUNATELY...MODELS INDICATE THIS RAINFALL THREAT NEXT
WEEK WILL NOT BE ANYWHERE NEAR AS INTENSE AS TONIGHT/FRIDAY...BUT
STILL A BENEFICIAL AMOUNT.

BY THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA.
SO...DRY AND WARMER CONDITIONS WILL BE EXPECTED.

&&

.AVIATION...12/0550Z.

AT 0520Z...THERE WAS NO MARINE INVERSION AT KLAX.

LOW CONFIDENCE IN THE 06Z TAFS MAINLY DUE TO TIMING BETWEEN FLIGHT
CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI
CONFIDENCE OF IFR/MVFR CONDITIONS TONIGHT AND FRI AT ALL THE
AIRFIELDS...ALONG WITH STRONG AND GUSTY SE TO S WINDS TONIGHT INTO
FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A
VIGOROUS COLD FRONT WHICH WILL PASS THRU THE AREA FROM NW TO SE
TONIGHT AND EARLY FRI. THE TIMING OF THE INCREASE AND DECREASE OF
THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL
DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU SWRN CA. VFR
CONDITIONS ARE EXPECTED FOR MOST OF THE AIRFIELDS FRI EVENING.

KLAX...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT
THE AIRFIELD ALTHO THERE IS A 30-40 PERCENT CHANCE OF IFR CIGS AT
TIMES LATER TONIGHT INTO EARLY FRI. THERE WILL ALSO BE STRONG AND
GUSTY SE WINDS AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE
STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT
WHICH WILL PASS BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE
INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN
HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES
THRU THE AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING AND
LINGERING THRU LATE FRI NIGHT.

KBUR...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD
AT THE AIRFIELD. THERE WILL ALSO BE STRONG AND GUSTY SE TO S WINDS
AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS
WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS
BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE INCREASE AND
DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO
AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU THE
AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING.

&&

.MARINE...11/900 PM PST...

SWELLS WILL FURTHER INCREASE TONIGHT ACROSS THE REGION AND REMAIN
HIGH INTO THE WEEKEND.

GALE WARNINGS ARE IN EFFECT FOR MOST OF THE COASTAL WATERS THOUGH
LATE TONIGHT AS A VIGOROUS COLD FRONT PASSES THRU THE AREA. WHEN
WINDS DIMINISH ON FRIDAY AN ADVISORY FOR HAZARDOUS SEAS WILL STILL
BE NEEDED INTO SATURDAY FOR THE LARGE SWELLS.

THERE IS A POSSIBILITY OF THUNDERSTORMS WITH FAVORABLE CONDITIONS
FOR WATERSPOUTS TONIGHT THROUGH LATE FRIDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RAT/RORKE
AVIATION...SIRARD
MARINE...SIRARD
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:35 AM PST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 AM PST THU DEC 11 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
835 AM PST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
TODAY AND TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN...STRONG WINDS
A SLIGHT CHANCE OF THUNDERSTORMS AND POSSIBLE FLOODING TO THE AREA
THIS EVENING AND OVERNIGHT. SNOW WILL ACCUMULATE ABOVE 6000 FEET IN
VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AREAS
AND THE WATERS FRIDAY. MORE RAIN...ALTHOUGH LESS INTENSE...IS SLATED
FOR EARLY NEXT WEEK.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 11, 11:32 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1132 PM PST THU DEC 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG ALTADENA                34.19N 118.14W
12/11/2014                   LOS ANGELES        CA   LAW ENFORCEMENT

            AT 1123 PM IN ALTADENA ON WB 134 A TREE STICKING OUT IN
            INNER LANE. AND AT 210E/LOWELL AVE LARGE FREEWAY SIGN
            BLOCKING SLOW LANE.

&&

SETO
Local storm report, Dec 11, 11:44 PM PST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1144 PM PST THU DEC 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     FLASH FLOOD      SANTA MARIA             34.94N 120.44W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1126 PM ROADWAY FLOODING IN SANTA MARIA AT ORCUTT RD/
            HOBBS LN. VEHICLE IN ROADWAY AND MAY BE OCCUPIED.

&&

SETO
Local storm report, Dec 12, 12:17 AM PST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1217 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG SANTA BARBARA           34.43N 119.72W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1143 IN SANTA BARBARA ON BUTTERFLY LN AND HILL ROAD A
            DOWN EDISON POLE AND CORDS.

&&

SETO
Local storm report, Dec 12, 12:18 AM PST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1218 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       5 N GOLETA              34.51N 119.82W
12/12/2014  M1.68 INCH       SANTA BARBARA      CA   MESONET

            1.68 INCHES OF RAINFALL IN 30 MINUTES AT SAN MARCOS PASS.
            1.92 INCHES IN ONE HOUR.

&&

HALL
Local storm report, Dec 12, 12:19 AM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1219 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG SANTA BARBARA           34.43N 119.72W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1131 IN SANTA BARBARA A LARGE TREE BLOCKING S
            PATTERSON AVE OFF RAMP TO US 101.

&&

SETO
Local storm report, Dec 12, 12:39 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1239 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     NON-TSTM WND DMG SANTA BARBARA           34.43N 119.72W
12/11/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 1229 AM IN SANTA BAARBARA AT 145 WALNUT LANE LARGE
            BRANCH BLOCKING LANES.

&&

SETO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:04 PM PSTSpecial Marine WarningLOX56 min
Dec 11, 9:06 PM PSTAreal Flood AdvisoryLOX6 hr
Dec 11, 9:38 PM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Dec 11, 10:03 PM PSTSmall Craft Advisory for Hazardous SeasLOX59 hr
Dec 11, 10:17 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara118 min
Dec 11, 10:32 PM PSTSpecial Marine WarningLOX58 min
Dec 11, 11:04 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara86 min
Dec 11, 11:36 PM PSTSpecial Marine WarningLOX54 min
Dec 12, 12:12 AM PSTFlash Flood WarningLOXSanta Barbara2 hr
Dec 12, 12:33 AM PSTSpecial Marine WarningLOX57 min
Dec 12, 12:48 AM PSTWind AdvisoryLOX4 hr
Dec 12, 1:04 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 1:38 AM PSTFlash Flood WarningLOXVentura112 min
Dec 12, 2:05 AM PSTSpecial Marine WarningLOX40 min
Dec 12, 2:40 AM PSTFlash Flood WarningLOXLos Angeles, Ventura3 hr
Dec 12, 2:57 AM PSTSpecial Marine WarningLOX93 min
Dec 12, 3:38 AM PSTFlash Flood WarningLOXLos Angeles4 hr
Dec 12, 3:58 AM PSTSpecial Weather StatementLOXLos Angeles47 min
Dec 12, 4:02 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 4:06 AM PSTAreal Flood AdvisoryLOX114 min
Dec 12, 6:48 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 6:58 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Dec 12, 7:22 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 8:19 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 8:29 AM PSTWinter Weather AdvisoryLOX14 hr
Dec 12, 3:31 PM PSTAreal Flood AdvisoryLOXLos Angeles119 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.